MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Catalog Number SEP8
Medical Device Problem Codes Fracture (1260); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation of the returned sep8 confirmed that the tip distal to the bulb was fractured off the delivery wire.If the sep8 is repeatedly manipulated through tough clot, the distal tip may become fatigued and damage such as a fracture may occur.The fractured distal tip was not returned for evaluation.The reported kink on the remaining wire distal to the bulb of the sep8 could not be confirmed.Further evaluation of the sep8 revealed a kink on the pusher wire.This damage was incidental to the complaint.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a medical procedure in the right popliteal vein using an indigo system separator 8 (sep8) and an indigo system aspiration catheter 8 (cat8).It should be noted that the patient''s anatomy was tortuous.During the procedure, the physician completed three passes in the target location using the sep8 and the cat8 and experienced resistance while using the sep8 during all three passes.While making the next pass, the physician experienced resistance while advancing the sep8 and subsequently visualized under fluoroscopy that a piece of the wire distal to the bulb of the sep8 had fractured and remained in the target location.The physician also observed that the remaining wire distal to the bulb of the sep8 was kinked.The physician then used the cat8 and made several attempts to aspirate the wire; however, the piece of the wire distal to the bulb of the sep8 could not be removed and was stuck in the patient''s vessel.Therefore, the physician decided to allow the piece of the wire distal to the bulb of the sep8 to remain in the patient.The procedure was completed using the same cat8.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18681934
Report Number3005168196-2024-00046
Device Sequence Number20667309
Product Code QEW
UDI-Device Identifier00815948022980
UDI-Public815948022980
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Catalogue NumberSEP8
Device Lot NumberH00002091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Initial Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexUnknown
Date Report Sent to FDA01/01/2005